Advertisement

Reactions Weekly

, Volume 1694, Issue 1, pp 94–94 | Cite as

Cabergoline/escitalopram

Psychotic symptoms, mood symptoms and hypomania: 2 case reports
Case report
  • 39 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 37-year-old year woman developed psychotic symptoms and mood symptoms during treatment with cabergoline, and a 29-year-old woman developed psychotic symptoms and mood symptoms secondary to cabergoline, and hypomania due to escitalopram [routes not stated].

The 37-year-old woman had galactorrhoea and menstrual irregularities. She was diagnosed with pituitary prolactinomas. She was administered cabergoline 0.25mg two times a week. Her condition improved. After 8 months of treatment with cabergoline, she developed symptoms like insomnia, persistent sadness, anhedonia, reduced personal hygiene without any probable stressors, decreased appetite, reduced interaction and low energy. She also developed auditory hallucinations and delusions during which, she suspected her husband was...

Reference

  1. Gupta P, et al. Treatment complexities in psychosis associated with cabergoline treatment in patients having pituitary prolactinomas. Asian Journal of Psychiatry 31: 129-132, Jan 2018. Available from: URL: http://doi.org/10.1016/j.ajp.2018.01.011 - IndiaCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations